MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115T45
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pancreaticoduodenal artery using a lantern delivery microcatheter (lantern), a pod packing coil (pod pc), a diagnostic catheter, and a sheath.It was noted that the patient¿s anatomy was very tortuous.During the procedure, the physician successfully implanted several coils in the target vessel using the lantern.While attempting to place the next pod pc in the target vessel, the pod pc kept pushing back on the lantern.It was reported that the placement of the pod pc was closer to the end of the vessel than previously visualized causing it to push the lantern back into the main branch.The physician then attempted to reposition the lantern and inadvertently kinked the distal tip of the lantern.It was also reported that the physician could not see the tip of lantern as the packing was dense.Therefore, the pod pc and the lantern were removed.The procedure was completed using a smaller ruby coil and a new lantern.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12045844
Report Number3005168196-2021-01394
Device Sequence Number4004277
Product Code DQY
UDI-Device Identifier00814548016627
UDI-Public00814548016627
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberPXSLIMLAN115T45
Device Catalogue NumberPXSLIMLAN115T45
Device Lot NumberF101959
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Date Report Sent to FDA01/01/2005